Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Feb 6, 2024, 1:31 PM CST for Dallam County, Hartley County, Oldham County, Texas; Cimarron County, Texas County, Oklahoma. It took effect at Feb 7, 2024, 12:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2024, 1:31 PM CST (19:31 UTC)
- In effect from
- Feb 7, 2024, 12:00 PM CST
- Expired
- Feb 7, 2024, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058 WWUS74 KAMA 061931 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 131 PM CST Tue Feb 6 2024 OKZ001-TXZ001-006-011-070345- /O.NEW.KAMA.WI.Y.0003.240207T1800Z-240208T0100Z/ Cimarron-Dallam-Hartley-Oldham- Including the cities of Romero, Keyes, Hartley, Conlen, Wildorado, Vega, Boise City, Boys Ranch, Ware, Dalhart, and Channing 131 PM CST Tue Feb 6 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY... * WHAT...Southwest winds of 35 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, and Oldham Counties. * WHEN...From noon to 7 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LFM
3 follow-up statements
736 WWUS74 KAMA 070311 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 911 PM CST Tue Feb 6 2024 OKZ001-TXZ001-006-011-071200- /O.CON.KAMA.WI.Y.0003.240207T1800Z-240208T0100Z/ Cimarron-Dallam-Hartley-Oldham- Including the cities of Keyes, Conlen, Wildorado, Boise City, Vega, Boys Ranch, Dalhart, Romero, Hartley, Ware, and Channing 911 PM CST Tue Feb 6 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY... * WHAT...Southwest winds of 35 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, and Oldham Counties. * WHEN...From noon to 7 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Muscha
572 WWUS74 KAMA 070851 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 251 AM CST Wed Feb 7 2024 OKZ002-071700- /O.EXA.KAMA.WI.Y.0003.240207T1800Z-240208T0100Z/ Texas- Including the cities of Guymon 251 AM CST Wed Feb 7 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... * WHAT...Southwest winds of 35 mph expected. * WHERE...Texas County. * WHEN...From noon today to 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ001-TXZ001-006-011-071700- /O.CON.KAMA.WI.Y.0003.240207T1800Z-240208T0100Z/ Cimarron-Dallam-Hartley-Oldham- Including the cities of Boise City, Conlen, Dalhart, Hartley, Vega, Keyes, Boys Ranch, Ware, Wildorado, Channing, and Romero 251 AM CST Wed Feb 7 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... * WHAT...Southwest winds of 35 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, and Oldham Counties. * WHEN...From noon today to 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ferguson
272 WWUS74 KAMA 071615 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1015 AM CST Wed Feb 7 2024 OKZ001-002-TXZ001-006-011-080100- /O.CON.KAMA.WI.Y.0003.240207T1800Z-240208T0100Z/ Cimarron-Texas-Dallam-Hartley-Oldham- Including the cities of Keyes, Conlen, Ware, Hartley, Boys Ranch, Channing, Vega, Wildorado, Dalhart, Guymon, Romero, and Boise City 1015 AM CST Wed Feb 7 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Southwest winds of 35 mph with gusts up to 50 mph expected. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam, Hartley, and Oldham Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PAV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 11:30 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 6, 11:30 AM CST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Amarillo TX 1130 AM CST Tue Feb 6 2024 ...New AVIATION... .SHORT TERM... (Today through Wednesday night) Issued at 347 AM CST Tue Feb 6 2024 09z WV satellite shows a large scale upper trough over the Pacific coast with a roaring 130 knot southwesterly upper jet advancing over the Four Corners. At the surface, lee pressure falls have begun in E CO in response, with winds in the Panhandles largely out of the south at 5-10 mph as a result. Today, expect breezy downslope winds as surface troughing deepens to our northwest as the western CONUS systems slowly advances eastward. While widespread cirrus may limit top end warming potential, should still see highs in the low to mid 60s. With a bit of a breeze and mostly cloudy skies continuing into the nighttime hours, temperatures should only fall into the 40s. Moving ahead to Wednesday, lee cyclogenesis continues in E CO, with some guidance suggesting surface pressure may drop to as low as 990mb. With plentiful mid-level clouds expected as 700mb moist advection from the E Pacific occurs, a largely gradient-driven windy day looks to occur. Best location for strong winds looks to be the far northwestern Panhandles where skies may remain clear enough for mixing to assist in bringing progged 45-50 knot 700mb winds to the surface. That said, with the overall probability for a 50 knot gust remaining 15 percent or less in the far northwestern Panhandles, have elected not to consider any wind related headlines at this time. As for precipitation, prospects for at least a light shower appear to be improving as better 700mb moisture looks to accompany the arrival of a Pacific front during the late afternoon and evening. Have elected to include low end mentions of showers across a large portion of the CWA compared to NBM given this trend. That said, poor 850mb moisture return from the Gulf looks to limit both the chance for anything higher than around 0.10" of accumulation and thunderstorms. Ferguson && .LONG TERM... (Thursday through Monday) Issued at 351 AM CST Tue Feb 6 2024 The first minor upper level storm system is expected to be well northeast of the region by 12Z Thursday, with any precipitation potential ending well before that time. However, the pressure gradient will remain rather tight on Thursday, especially across much of the Texas Panhandle. That said, breezy to windy conditions are anticipated Thursday into much of Thursday night, with the overall highest speeds expected across the southern Texas Panhandle, with the overall lowest speeds occurring in the Oklahoma Panhandle. Dry weather is slated for Thursday through Friday night. Another storm system may impact the region Saturday afternoon through Sunday afternoon. Medium range models and various ensemble members continue to disagree handling this next potential storm system. They do agree on this next storm system being colder than the past couple. A cold front is forecast to move through the southern high plains late Saturday afternoon and evening. Should precipitation develop Saturday afternoon through Sunday afternoon, the potential exists for the transition to occur from liquid to a wintry mix and eventually light snow from northwest to southeast across the area late Saturday afternoon through Sunday. Since the latest most recent numerical weather models disagree on handling this next upper level storm system, confidence remains quite low with respect to QPF amounts and any wintry precipitation amounts this far out in time. Therefore, have continued to utilize NBM pops and temperatures exclusively for Saturday and Sunday pending better model agreement. Expect further adjustments to the forecast during the coming days as model guidance trends toward a consensus solution. 02 && .AVIATION... (18Z TAFS) Issued at 1128 AM CST Tue Feb 6 2024 VFR conditions are expected for the 18Z TAF period at all TAF sites. Winds will be out of the south and southwest 10 to 20 kts gusting up to 30 kts at times, especially during daylight hours. Mid to high bkn clouds will be common throughout the TAF period. Meccariello && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 44 63 39 61 / 0 20 20 0 Beaver OK 45 62 41 65 / 0 10 10 0 Boise City OK 43 64 34 59 / 0 10 0 0 Borger TX 46 65 41 65 / 0 20 10 0 Boys Ranch TX 44 67 40 62 / 0 20 0 0 Canyon TX 43 64 38 61 / 0 20 20 0 Clarendon TX 44 59 43 63 / 0 10 20 0 Dalhart TX 42 63 36 59 / 0 10 0 0 Guymon OK 44 66 38 63 / 0 10 0 0 Hereford TX 43 65 37 61 / 0 20 10 0 Lipscomb TX 44 60 41 65 / 0 10 20 0 Pampa TX 45 60 41 63 / 0 20 20 0 Shamrock TX 44 59 42 65 / 0 10 20 0 Wellington TX 43 59 43 66 / 0 10 20 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...77 LONG TERM....02 AVIATION...29
Hazardous weather outlook, Feb 6, 3:33 AM CST, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 333 AM CST Tue Feb 6 2024 OKZ001>003-TXZ001>020-317-062200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 333 AM CST Tue Feb 6 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 02
Nearby
Wind Advisories in Texas, 2024Wind Advisories in Oklahoma, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.